MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Model Number ZBM12040
Medical Device Problem Codes Failure to Advance (2524); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been previously reported for this lot number.Investigation summary: based on the investigation of the returned catheter sample the reported event could not be confirmed.No indication could be found that a successful tracking was impossible.The alleged piece of glue or melted plastic that prevented the system from successful tracking could not be found.Furthermore, during evaluation a system compatible 0.035" guidewire could be successfully inserted and the stent could be released at a low force level.Therefore, the investigation will be closed as inconclusive.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instruction for use (ifu) sufficiently addresses the potential risks.Regarding the usage of a damaged product the ifu states: 'visually inspect the bard luminexx biliary stent to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment.' and 'should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit.' information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment procedure a biliary stent allegedly could not be advanced because a piece of melted glue or plastic was allegedly found attached to the outer surface.Reportedly, the device was removed without any issues and another stent system was used to complete the procedure.There was no reported patient injury.

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7072854
Report Number9681442-2017-00302
Device Sequence Number685107
Product Code FGE
UDI-Device Identifier04049519010366
UDI-Public(01)04049519010366
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Model NumberZBM12040
Device Catalogue NumberZBM12040
Device Lot NumberANAU3829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR